Alert archive / Missouri / Special Weather Statements in 2011
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Oct 17, 2011, 9:45 PM CDT for Newton County, Missouri. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2011, 9:45 PM CDT (02:45 UTC)
- Expired
- Oct 17, 2011, 10:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Springfield, MO
County Newton County, MO
The radar
The Springfield radar (KSGF), 76 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
777
WWUS83 KSGF 180245
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 PM CDT MON OCT 17 2011
MOZ088-093-094-180345-
JASPER MO-NEWTON MO-LAWRENCE MO-
945 PM CDT MON OCT 17 2011
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON...SOUTHEASTERN JASPER AND
WESTERN LAWRENCE COUNTIES UNTIL 1045 PM CDT...
AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTH OF SENECA...OR 11 MILES SOUTHEAST
OF BAXTER SPRINGS...MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ATLAS...AVILLA...CLIFF VILLAGE...DENNIS
ACRES...DIAMOND...DUENWEG...DUQUESNE...FIDELITY...FREISTATT...
GRANBY...LA RUSSELL...LEAWOOD...MAPLE GROVE...NEOSHO...PIERCE CITY...
RACINE...RED OAK...REDINGS MILL...REEDS...RITCHEY...SAGINAW...
SARCOXIE...SENECA...SHOAL CREEK DRIVE...SHOAL CREEK ESTATES...SHOAL
CREEK ESTATE...SILVER CREEK...SOUTHEASTERN JOPLIN...STOTTS CITY AND
WENTWORTH.
INTERSTATE 44 BETWEEN MILE MARKERS 5 AND 40 WILL ALSO BE IMPACTED BY
THIS STORM.
PEOPLE IN NEWTON...SOUTHEASTERN JASPER AND WESTERN LAWRENCE
COUNTIES...INCLUDING SENECA...SAGINAW...DIAMOND AND SARCOXIE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
LAT...LON 3699 9463 3729 9407 3729 9403 3697 9382
3693 9400 3693 9406 3691 9407 3678 9462
TIME...MOT...LOC 0245Z 244DEG 30KT 3690 9459
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Oct 17, 5:52 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Oct 17, 5:52 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 552 PM CDT MON OCT 17 2011 ...UPDATE TO AVIATION... .DISCUSSION... CURRENTLY...SCATTERED CONVECTION CONTINUES TO DEVELOP FROM NORTHEASTERN KANSAS ACROSS NORTHERN MISSOURI AND ALONG THE LOWER MISSOURI RIVER VALLEY. THIS DEVELOPMENT IS ASSOCIATED WITH AN UPPER LEVEL SHORTWAVE TROUGH AND ASSOCIATED 500MB VORTICITY MAXIMUM. CLOUD COVER WILL CONTINUE TO BUILD ACROSS THE FORECAST AREA TODAY AHEAD OF THE ADVANCING UPPER LEVEL LOW. CURRENT IR SATELLITE IMAGERY REVEALS A FAIRLY DECENT SHIELD OF MID TO HIGH ALTO-CU SPREAD FROM THE COLORADO FRONT RANGE TO THE MID- MISSISSIPPI RIVER VALLEY. SHOWER AND ISOLATED THUNDERSTORM DEVELOPMENT ALONG AND AHEAD OF THE ASSOCIATED COLD FRONT WITH THIS SYSTEM WILL POSE THE MAIN FORECAST CONCERN IN THE SHORT TERM...AND BRING A MUCH NEEDED DOSE OF PRECIP TO THE REGION. 12Z SHORT TERM GUIDANCE CONTINUES TO SHOW CONSIDERABLE AGREEMENT WITH THE TRACK AND POSITION OF THE SHORTWAVE TROUGH THROUGH THE AFTERNOON AND EVENING. ONLY MADE MINOR CHANGES FROM THE PREVIOUS FORECAST GIVEN THE DECENT CONSISTENCY BETWEEN THE PREVIOUS MODEL SOLUTIONS. THE FRONT SHOULD BEGIN TO NUDGE INTO FAR SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI AROUND 00Z. DEW POINTS CONTINUE TO SURGE SLIGHTLY INTO THE UPPER 50S ACROSS FAR SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS THIS AFTERNOON MAINLY ALONG A DECENT CONVERGENCE LINE ASSOCIATED WITH THE STATIONARY FRONT LOCATED JUST SOUTH OF THE MISSOURI/ARKANSAS BORDER. SHORT TERM GUIDANCE SHOWS SOME INSTABILITY WILL BE AVAILABLE ACROSS PORTIONS OF SOUTHWESTERN MISSOURI TO SUPPORT ELEVATED THUNDERSTORMS WHERE STORMS LOOK TO DEVELOP ALONG A DECENT RIDGE OF THETA E ADVECTION AND ISENTROPIC LIFT. 18Z RUC ANALYSIS OF MIXED LAYER CAPE SHOWS A NARROW AXIS OF 400 J/KG NUDGING INTO FAR SOUTHWESTERN MISSOURI. LIGHTING WILL BE THE MAIN RISK WITH THESE STORMS WITH LITTLE TO NO SEVERE WEATHER EXPECTED. AS A WHOLE...THIS SYSTEM WILL BRING A MUCH NEEDED SHOT OF PRECIP TO THE REGION...WITH RAINFALL TOTALS OF UP TO AN INCH TO AN INCH AND A QUARTER TO LOCATIONS ACROSS THE FORECAST AREA. FOR TUESDAY AND BEYOND...THE COLD FRONT SHOULD MOVE OUT OF THE EASTERN OZARKS THROUGH THE MORNING HOURS WITH RAIN ENDING FROM WEST TO EAST OVERNIGHT. BEHIND THE FRONT MUCH COOLER WEATHER WILL BE ON TAP AS A DEEPENING TROUGH DEVELOPS ACROSS THE EASTERN U.S. ALLOWING A COOL CANADIAN AIRMASS TO FUNNEL INTO THE OZARKS THROUGH THE END OF THE WEEK AS HIGH PRESSURE BUILDS IN. HIGHS TUESDAY THROUGH THURSDAY WILL BE IN THE 50S...WITH WEDNESDAY BEING THE COLDEST...WHERE HIGHS WILL ONLY REACH THE UPPER 40S ACROSS THE EASTERN OZARKS TO THE LOWER 50S ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA. OVERNIGHT LOWS WILL DIP DOWN TO NEAR OR JUST BELOW FREEZING NEARLY EVERY NIGHT THROUGH FRIDAY. NEEDLESS TO SAY...THIS WILL BRING US SEVERAL OPPORTUNITIES FOR FROST IN THE EARLY MORNING HOURS TO A LIGHT FREEZE COME THURSDAY WHEN EARLY MORNING LOWS COULD DROP JUST BELOW FREEZING. BY FRIDAY THE SYNOPTIC PATTERN BEGINS TO FLATTEN OUT WITH A NEARLY ZONAL FLOW PATTERN ACROSS THE CENTRAL U.S. THIS WILL ALLOW TEMPERATURES TO SLOWLY CREEP BACK UP TO NEAR NORMAL. THE WEEKEND SHOULD STAY RELATIVELY DRY...WITH ONLY A SLIGHT CHANCE OF PRECIP SUNDAY INTO MONDAY AS ANOTHER SHORTWAVE LOOKS TO MAKE ITS WAY THROUGH THE MIDWEST. KURTZ && .AVIATION... FOR THE 00Z TAFS...UPPER LEVEL WAVE DIVING SOUTH INTO THE TEXAS PANHANDLE WILL HELP TO SPARK CONVECTION ACROSS THE SOUTHERN PLAINS INTO SOUTHEAST KANSAS AND WESTERN MISSOURI THIS EVENING. LOW PRESSURE DEVELOPING AT THE SURFACE WILL THEN TRACK NORTHEAST ALONG THE FRONTAL BOUNDARY BRINGING SHOWERS AND ISOLATED THUNDERSTORMS TO THE TAF SITES DURING THE LATE EVENING AND OVERNIGHT HOURS. CLEARING WILL TAKE PLACE ON TUESDAY WITH STRONG COLD AIR ADVECTION AND GUSTY NORTHERLY SURFACE WINDS EXPECTED. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 17, 8:20 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 820 PM CDT MON OCT 17 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 820 PM CDT MON OCT 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST KANSAS INTO SOUTHWEST MISSOURI THIS EVENING. STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH HAIL UP TO QUARTER SIZE AND WIND GUSTS UP TO 50 MPH POSSIBLE. FREQUENT LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE AN ELEVATED FIRE WEATHER DANGER FOR AREAS WEST OF HIGHWAY 65 ON TUESDAY AND WEDNESDAY AFTERNOONS. LOW RELATIVE HUMIDITY AND GUSTY WINDS IN EXCESS OF 25 MPH WILL CONTRIBUTE TO THE ELEVATED FIRE DANGER. WIDESPREAD FROST WILL BE LIKELY EARLY WEDNESDAY MORNING AND AGAIN ON THURSDAY MORNING. SOME AREAS COULD ALSO EXPERIENCE A LIGHT FREEZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Special weather statement, Oct 17, 7:55 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT MON OCT 17 2011
KSZ097-MOZ066-077-180200-
CRAWFORD KS-BARTON MO-VERNON MO-
755 PM CDT MON OCT 17 2011
...SIGNIFICANT WEATHER ADVISORY FOR BARTON...SOUTHEASTERN CRAWFORD
AND SOUTHERN VERNON COUNTIES UNTIL 900 PM CDT...
AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LONE OAK...OR 4 MILES NORTHWEST OF
PITTSBURG...MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ARMA...BEULAH...BOSTON...BURGESS...
CHICOPEE...CROWEBURG...FRANKLIN...FRONTENAC...GIRARD...HANNON...
IANTHA...IRWIN...KENOMA...LAMAR HEIGHTS...LAMAR...LIBERAL...LONE
OAK...MILFORD...MILO...MINDENMINES...MULBERRY...NASHVILLE...OAKTON...
PITTSBURG...POLK...RINGO...SHELDON...VERDELLA AND YALE.
PEOPLE IN BARTON...SOUTHEASTERN CRAWFORD AND SOUTHERN VERNON
COUNTIES...INCLUDING PITTSBURG...FRONTENAC...ARMA...MINDENMINES...
MULBERRY...LIBERAL...VERDELLA AND SHELDON...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3786 9413 3745 9407 3741 9409 3736 9455
3737 9462 3735 9462 3733 9476 3734 9479
3749 9489
TIME...MOT...LOC 0056Z 244DEG 28KT 3746 9472
LINDENBERGSpecial weather statement, Oct 17, 9:06 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 906 PM CDT MON OCT 17 2011 MOZ077-078-088-089-094-180300- BARTON MO-CEDAR MO-JASPER MO-DADE MO-LAWRENCE MO- 906 PM CDT MON OCT 17 2011 ...SIGNIFICANT WEATHER ADVISORY FOR DADE...NORTHEASTERN JASPER... NORTHERN LAWRENCE...SOUTH CENTRAL CEDAR AND SOUTHEASTERN BARTON COUNTIES UNTIL 1000 PM CDT... AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JASPER...OR 11 MILES NORTH OF CARTHAGE... MOVING EAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE ARCOLA...BONA...BOSTON...CANE HILL... CARYTOWN...CEDARVILLE...DADEVILLE...DUDENVILLE...EVERTON...GOLDEN CITY...GREENFIELD...JASPER...KENOMA...LAMAR HEIGHTS...LAMAR... LOCKWOOD...MAPLE GROVE...MEINERT...NEOLA...OAKTON...PENNSBORO...SOUTH GREENFIELD AND SYLVANIA. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON LAKE. PEOPLE IN DADE...NORTHEASTERN JASPER...NORTHERN LAWRENCE... SOUTHEASTERN BARTON AND SOUTHERN CEDAR COUNTIES...INCLUDING JASPER... GOLDEN CITY...LOCKWOOD AND GREENFIELD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3765 9368 3726 9362 3723 9440 3747 9443 TIME...MOT...LOC 0206Z 257DEG 27KT 3734 9431 LINDENBERG
Special weather statement, Oct 17, 9:45 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 PM CDT MON OCT 17 2011
MOZ088-093-094-180345-
JASPER MO-NEWTON MO-LAWRENCE MO-
945 PM CDT MON OCT 17 2011
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON...SOUTHEASTERN JASPER AND
WESTERN LAWRENCE COUNTIES UNTIL 1045 PM CDT...
AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTH OF SENECA...OR 11 MILES SOUTHEAST
OF BAXTER SPRINGS...MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ATLAS...AVILLA...CLIFF VILLAGE...DENNIS
ACRES...DIAMOND...DUENWEG...DUQUESNE...FIDELITY...FREISTATT...
GRANBY...LA RUSSELL...LEAWOOD...MAPLE GROVE...NEOSHO...PIERCE CITY...
RACINE...RED OAK...REDINGS MILL...REEDS...RITCHEY...SAGINAW...
SARCOXIE...SENECA...SHOAL CREEK DRIVE...SHOAL CREEK ESTATES...SHOAL
CREEK ESTATE...SILVER CREEK...SOUTHEASTERN JOPLIN...STOTTS CITY AND
WENTWORTH.
INTERSTATE 44 BETWEEN MILE MARKERS 5 AND 40 WILL ALSO BE IMPACTED BY
THIS STORM.
PEOPLE IN NEWTON...SOUTHEASTERN JASPER AND WESTERN LAWRENCE
COUNTIES...INCLUDING SENECA...SAGINAW...DIAMOND AND SARCOXIE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
LAT...LON 3699 9463 3729 9407 3729 9403 3697 9382
3693 9400 3693 9406 3691 9407 3678 9462
TIME...MOT...LOC 0245Z 244DEG 30KT 3690 9459
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 7:55 PM CDT | Special Weather Statement | SGF | Barton | 65 min |
| Oct 17, 9:06 PM CDT | Special Weather Statement | SGF | Dade | 54 min |
| Oct 18, 3:52 PM CDT | Freeze Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 12 hr |
Nearby
Special Weather Statements in Missouri, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.